Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 20, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Dec 30, 2006, 1:44 AM CST for Natchitoches Parish, Red River Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2006, 1:44 AM CST (07:44 UTC)
- Expired
- Dec 30, 2006, 2:12 AM CST
- In force
- 28 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Natchitoches Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 72 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 29, 8:19 PM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 300745
TORSHV
LAC069-081-300830-
/O.NEW.KSHV.TO.W.0020.061230T0744Z-061230T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
144 AM CST SAT DEC 30 2006
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
RED RIVER PARISH IN NORTHWEST LOUISIANA
* UNTIL 230 AM CST
* AT 140 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MARTIN...OR
ABOUT 21 MILES NORTH OF NATCHITOCHES...MOVING NORTHEAST AT 35 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
ASHLAND BY 155 AM CST
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR CLOSET.
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
RED RIVER PARISH IN NORTHWEST LOUISIANA
UNTIL 230 AM CST.
LAT...LON 3206 9334 3208 9334 3216 9325 3219 9319
3216 9319 3214 9318 3214 9294 3208 9299
3194 9321
$$
061 follow-up statement
000
WWUS54 KSHV 300812
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 AM CST SAT DEC 30 2006
LAC069-081-300820-
/O.CAN.KSHV.TO.W.0020.000000T0000Z-061230T0830Z/
RED RIVER LA-NATCHITOCHES LA-
210 AM CST SAT DEC 30 2006
...THE TORNADO WARNING FOR NATCHITOCHES AND RED RIVER PARISHES IS
CANCELLED AS OF 210 AM CST SATURDAY...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST SATURDAY MORNING
FOR NORTHWESTERN LOUISIANA.
THE THUNDERSTORM CONTAINING THE PREVIOUS INDICATION OF A TORNADO
HAS WEAKENED AND MOVED INTO SOUTHERN AND CENTRAL SECTIONS OF
BIENVILLE PARISH.
LAT...LON 3206 9334 3208 9334 3216 9325 3219 9319
3216 9319 3214 9318 3214 9294 3208 9299
3194 9321
$$
06What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 29, 8:41 PM CST, 5 hours 3 minutes earlier.
Area forecast discussion, Dec 29, 8:41 PM CST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
841 PM CST FRI DEC 29 2006
.DISCUSSION...
UPDATE FOR THE ADDITION OF TOR WATCH #889 FOR MOST OF NORTHWEST
AND NORTH CENTRAL TEXAS THROUGH 6AM SAT. CONVECTION RAPIDLY EXPANDING
NORTHWARD NOW OUT OF SOUTHWEST AND SOUTH CENTRAL LOUISIANA WITH
HOURLY RAINFALL AMOUNTS EXPECTED TO REACH TWO INCHES PER HOUR.
STILL PLENTY OF LOW LEVEL SHEAR WHICH SUGGESTS THAT IF ANY OF
THESE STORMS CAN BECOME SURFACE BASED...A TORNADO IS POSSIBLE.
BELIEVE THE MAIN PROBLEM FOR THE REMAINDER OF THE NIGHT WILL BE
THE EXCESSIVE HEAVY RAINFALL AND ASSOCIATED FLOODING. FFG VALUES
VERY LOW ALONG AND SOUTH OF THE I-20 CORRIDOR OF NORTHWEST AND
NORTH CENTRAL LOUISIANA AS WELL AS DEEP EAST TEXAS WHICH SUGGESTS
ITS NOT GOING TO TAKE MUCH UNTIL WE SEE WATER OVER ROADWAYS.
13
&&
.AVIATION...
EXPECT AN ACTIVE WEATHER NIGHT THAT WILL LINGER INTO THE DAY ON
SATURDAY AS WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED TO
DEVELOP AND MOVE OVER THE FOUR STATE REGION. SURFACE WINDS WILL BE
EAST TO SE FROM 10 TO 20 KTS WITH HIGHER GUSTS AT TIMES AND EVEN
EXPECT HIGHER GUSTS WITH ISOLATED STRONGER THUNDERSTORMS. RAIN
CHANCES NEAR 100 PERCENT AT ALL TAF SITES AND AT SMALLER AIRPORTS IN
THE FOUR STATE REGION. CEILINGS WILL BE RUNNING AROUND 15 HND FEET
AGL AND WILL BE LOWERING DOWN TO NEAR 4 HND FEET AND RANGING UPWARD
TO NEAR 35 HND FEET AT TIMES BETWEEN STORMS AND HEAVY RAIN. JUST
ABOVE THE SURFACE WINDS OF 30 TO 50 KTS INDICATED IN THE BOUNDARY
LAYER AND UP TO NEAR 4 KFT WHICH WILL RESULT IN LOW LEVEL WIND SHEAR
AT TIMES. AN UPPER LOW OVER NM AND W TX THIS EVENING WILL BE MOVING
SLOWLY EAST ACROSS THE PAN HANDLE REGION OF TX LATE TONIGHT AND ON
SATURDAY. THE SURFACE LOW AHEAD OF THIS SYSTEM OVER SW OK AND NW TX
THAT HAS A FRONT REACHING NE ACROSS E TX AND TO ALONG THE UPPER TX
COAST WILL ALSO MOVE EAST. THIS WILL END THE RAIN AND THUNDERSTORMS
FROM WEST TO EAST DURING THE DAY SATURDAY AND SWING THE WINDS AROUND
TO THE WEST. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 61 63 45 60 / 100 90 30 10
MLU 60 64 47 61 / 100 100 30 10
DEQ 59 62 40 59 / 100 90 30 10
TXK 59 62 45 59 / 100 90 30 10
ELD 59 62 44 59 / 100 100 30 10
TYR 58 61 42 58 / 100 70 30 10
GGG 59 61 42 59 / 100 70 30 10
LFK 61 65 43 60 / 100 70 30 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 6 AM SATURDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...FLASH FLOOD WATCH UNTIL 6 AM SATURDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...FLASH FLOOD WATCH UNTIL 6 AM SATURDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 6 AM SATURDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
UPSHUR...AND WOOD.
&&
13/06Hazardous weather outlook, Dec 29, 12:00 PM CST, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST FRI DEC 29 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-301200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST FRI DEC 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG UPPER LEVEL STORM SYSTEM WILL SLOWLY DRIFT EAST TOWARDS THE TEXAS AND OKLAHOMA PANHANDLE REGION THIS AFTERNOON AND TONIGHT. MOISTURE WILL CONTINUE TO INCREASE ACROSS THE REGION THIS AFTERNOON AND TONIGHT. THIS WILL RESULT IN SHOWERS AND THUNDERSTORMS BECOMING MORE NUMEROUS LATE THIS AFTERNOON AND EVENING OVER SOUTHEAST OKLAHOMA...ADJACENT SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND WESTERN LOUISIANA. AS THE DEEPER CONVECTION DEVELOPS...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. HOWEVER...SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND EARLY SATURDAY OVER MUCH OF NORTHEAST TEXAS AND POSSIBLY WESTERN LOUISIANA...AS THE SHOWERS AND THUNDERSTORMS ORGANIZE INTO A SQUALL LINE LATE...WHICH WILL SLOWLY ADVANCE EAST INTO THE REGION. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE STORMS. EXCESSIVE HEAVY RAINFALL WILL ALSO DEVELOP TONIGHT FROM THESE STORMS...WITH THREE TO SIX INCH RAINFALL AMOUNTS LIKELY AREAWIDE THROUGH SATURDAY. GIVEN THE FACT THAT THE GROUND REMAINS SATURATED IN WAKE OF RECENT RAINFALL...ANY HEAVY RAINFALL LATE TONIGHT AND EARLY SATURDAY WILL QUICKLY RUNOFF...PRODUCING FLASH FLOODING. RESIDENTS THAT LIVE IN A LOW LYING OR FLOOD PRONE AREA SHOULD BE PREPARED TO MOVE TO HIGHER GROUND IF AND WHEN FLOODING DEVELOPS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE SQUALL LINE WILL SLOWLY EXIT THE REGION THROUGH MID AFTERNOON SATURDAY...THUS THE HEAVY RAINFALL AND FLOODING THREAT WILL CONTINUE UNTIL THE RAINFALL BEGINS TO TAPER OFF FROM WEST TO EAST DURING THE AFTERNOON. NO OTHER ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT OVER MUCH OF THE REGION...FOR THE POSSIBLE SEVERE THUNDERSTORMS AND FLOODING. 11
In the hours before
Local storm report, Dec 29, 8:57 PM CST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
857 PM CST FRI DEC 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG TYLER 32.33N 95.30W
12/29/2006 SMITH TX LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES AND POWERLINES DOWN, MAINLY IN
WESTERN SMITH COUNTY.
0735 PM TSTM WND DMG MINEOLA 32.67N 95.49W
12/29/2006 WOOD TX LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN MINEOLA.
&&
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 12:03 AM CST | Flash Flood Warning | SHV | Sabine | 4 hr |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.